MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF VENTRICULAR PORT, 16 MM, SIDE INLET; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVENTRICULAR

MEDTRONIC NEUROSURGERY CSF VENTRICULAR PORT, 16 MM, SIDE INLET; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVENTRICULAR
Model Number 44010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the implant procedure, it was found that there was a fracture in the reservoir.The port was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
Patient weight provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the cause of the reservoir fracture was unknown.
 
Additional Manufacturer Narrative
The returned port did not meet the requirements for leak testing due to a tear in the top of the reservoir.It is unknown how or when the damage occurred.There was also proteinaceous debris observed within the interior and exterior of the port.The returned catheter was patent and met the requirements for leak testing.The instructions for use (ifu) that accompany the device caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ all ports and catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF VENTRICULAR PORT, 16 MM, SIDE INLET
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVENTRICULAR
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7487979
Report Number2021898-2018-00237
Device Sequence Number19186629
Product Code LKG
UDI-Device Identifier00643169497108
UDI-Public00643169497108
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K874468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number44010
Device Catalogue Number44010
Device Lot NumberE34990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer06/04/2018
08/14/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date07/01/2018
08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight75